Alert archive / Oklahoma / Special Weather Statements in 2007
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 6, 2007, 6:21 PM CDT for Craig County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 6:21 PM CDT (23:21 UTC)
- Expired
- May 6, 2007, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Craig County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 062320
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT SUN MAY 6 2007
OKZ057-062345-
CRAIG OK-
621 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG
AT 621 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WELCH...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...PYRAMID CORNERS AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3679 9519 3679 9508 3700 9499 3702 9516
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 6, 6:02 PM CDT, 19 minutes earlier.
Area forecast discussion, May 6, 6:02 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 602 PM CDT SUN MAY 6 2007 .DISCUSSION... SENT A QUICK UPDATE TO REFLECT THE REMOVAL OF TORNADO WATCH #246 THAT PREVIOUSLY WAS IN EFFECT FOR EASTERN OKLAHOMA. ALL SURFACE BASED CONVECTION REMAINED WELL TO THE WEST OF THE AREA...AS DEEPENING MERIDIONAL FLOW HAS EFFECTIVELY NEGATED ANY EASTWARD COMPONENT TO STORM MOTION. NO OTHER CHANGES TO FORECAST AT THIS TIME...HOWEVER WILL PERUSE 00Z GUIDANCE AS IT BECOMES AVAILABLE FOR A POSSIBLE TEMP/POP UPDATE IN THE NEXT FEW HOURS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, May 6, 5:55 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 555 PM CDT SUN MAY 6 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 555 PM CDT SUN MAY 6 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTH OF INTERSTATE 44. ONSET...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...TONIGHT. DISCUSSION... A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA EARLY THIS EVENING...IT REMAINS CAPPED TO SURFACE BASED STORM DEVELOPMENT MUCH AS IT HAS FOR THE PAST FEW DAYS. IT APPEARS AT THIS TIME THAT THE CAP WILL BE DIFFICULT TO BREAK AS THERE IS NO WELL DEFINED SURFACE FOCUS MECHANISM TO INITIATE THUNDERSTORMS. SATELLITE PHOTOS DO INDICATE A WEAK UPPER LEVEL DISTURBANCE APPROACHING FROM THE SOUTH AND SHOULD ANY SURFACE-BASED UPDRAFTS DEVELOP...THE LOW LEVEL WIND SHEAR IS SUFFICIENT TO INDUCE ROTATION WITH THREAT OF TORNADOES. PLEASE NOTE THAT EVEN THOUGH THE OVERALL CHANCE OF A SURFACE BASED STORM IN EASTERN OKLAHOMA IS QUITE LOW...THE CONDITIONAL PROBABILITY FOR SEVERE WEATHER REMAINS HIGH. THEREFORE A LIMITED TORNADO THREAT WILL BE LEFT IN THE FORECAST. OVERNIGHT...THERE IS A CHANCE THAT THE STORMS WILL MAKE IT INTO PARTS OF NORTHEAST OKLAHOMA WELL AFTER MIDNIGHT BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN AND A LOW GRADE FLASH FLOOD THREAT WILL ALSO EXIST IN OSAGE AND PAWNEE COUNTIES OVERNIGHT IF THE STORMS MAKE IT THAT FAR EAST. ELEVATED STORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS THE REST OF THE AREA WITH A MARGINAL SEVERE HAIL THREAT WITH THE STRONGEST OF THESE STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE UPPER LEVEL STORM SYSTEM TO OUR WEST WILL BE VERY SLOW TO MOVE EAST THIS WEEK SO THUNDERSTORM CHANCES WILL PERSIST MUCH OF THE WEEK. THERE WILL BE SOME CHANCE OF SEVERE WEATHER BUT HEAVY RAIN WILL BECOME THE PRIMARY THREAT AS THE WEEK GOES ON. EMERGENCY MANAGEMENT PLANNING STATEMENT... REMAIN ALERT TO THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 6, 1:11 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT SUN MAY 6 2007
OKZ055-056-061-061900-
NOWATA OK-ROGERS OK-WASHINGTON OK-
111 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...NORTHWESTERN NOWATA AND SOUTHEASTERN
WASHINGTON
AT 111 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF RAMONA...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DELAWARE...LENAPAH...WANN...
VERA...RAMONA AND OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3647 9603 3641 9587 3699 9543 3699 9583Special weather statement, May 6, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT SUN MAY 6 2007
OKZ057-062345-
CRAIG OK-
621 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG
AT 621 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WELCH...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...PYRAMID CORNERS AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3679 9519 3679 9508 3700 9499 3702 9516The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:52 AM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| May 6, 1:11 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.